Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 41, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Mar 19, 2016, 5:46 PM PDT. It took effect at Mar 20, 2016, 5:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2016, 5:46 PM PDT (00:46 UTC)
- In effect from
- Mar 20, 2016, 5:00 AM PDT
- Expired
- Mar 20, 2016, 2:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
273 WHUS76 KMTR 200046 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 546 PM PDT SAT MAR 19 2016 PZZ570-200900- /O.NEW.KMTR.SC.Y.0041.160320T1200Z-160320T1800Z/ POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE- 546 PM PDT SAT MAR 19 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 11 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 11 AM PDT SUNDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-200900- /O.NEW.KMTR.SC.Y.0041.160320T1200Z-160320T1800Z/ POINT ARENA TO POINT REYES TO 10 NM- 546 PM PDT SAT MAR 19 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 11 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 11 AM PDT SUNDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
660 WHUS76 KMTR 200326 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 826 PM PDT SAT MAR 19 2016 PZZ570-201130- /O.CON.KMTR.SC.Y.0041.160320T1200Z-160320T1800Z/ POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE- 826 PM PDT SAT MAR 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 AM PDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 AM PDT SUNDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-201130- /O.CON.KMTR.SC.Y.0041.160320T1200Z-160320T1800Z/ POINT ARENA TO POINT REYES TO 10 NM- 826 PM PDT SAT MAR 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 AM PDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 AM PDT SUNDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
008 WHUS76 KMTR 201029 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 329 AM PDT SUN MAR 20 2016 PZZ570-201830- /O.CON.KMTR.SC.Y.0041.160320T1200Z-160320T1800Z/ /O.NEW.KMTR.SC.Y.0042.160321T1300Z-160322T0100Z/ POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE- 329 AM PDT SUN MAR 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PDT MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ545-201830- /O.NEW.KMTR.RB.Y.0021.160321T1000Z-160321T1300Z/ POINT REYES TO PIGEON POINT TO 10 NM- 329 AM PDT SUN MAR 20 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM 3 AM TO 6 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT FROM 3 AM TO 6 AM PDT MONDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ540-201800- /O.CON.KMTR.SC.Y.0041.160320T1200Z-160320T1800Z/ POINT ARENA TO POINT REYES TO 10 NM- 329 AM PDT SUN MAR 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
646 WHUS76 KMTR 201518 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 818 AM PDT SUN MAR 20 2016 DEFAULT OVERVIEW SECTION PZZ570-202330- /O.EXT.KMTR.SC.Y.0041.000000T0000Z-160320T2100Z/ /O.CON.KMTR.SC.Y.0042.160321T1300Z-160322T0100Z/ POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE- 818 AM PDT SUN MAR 20 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM PDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM PDT MONDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-202100- /O.EXT.KMTR.SC.Y.0041.000000T0000Z-160320T2100Z/ POINT ARENA TO POINT REYES TO 10 NM- 818 AM PDT SUN MAR 20 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ545-202330- /O.CON.KMTR.RB.Y.0021.160321T1000Z-160321T1300Z/ POINT REYES TO PIGEON POINT TO 10 NM- 818 AM PDT SUN MAR 20 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 3 AM TO 6 AM PDT MONDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 3 AM TO 6 AM PDT MONDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 19, 5:46 PM PDT, 0 minutes earlier.
Area forecast discussion, Mar 19, 5:46 PM PDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
546 PM PDT SAT MAR 19 2016
.SYNOPSIS...A WEAK DISTURBANCE IS BRINGING ADDITIONAL CLOUDS TO
THE AREA TODAY. A STRONGER COLD FRONTAL BOUNDARY WILL BRING COOLER
TEMPERATURES AND WET WEATHER PRIMARILY NORTH OF THE GOLDEN GATE
BRIDGE ON SUNDAY. COOL... WET WEATHER CONTINUES EARLY NEXT WEEK
BEFORE WARMER DRY WEATHER RETURNS MID TO LATE NEXT WEEK.
&&
.DISCUSSION...AS OF 03:00 PM PDT SATURDAY... A HIGH PRESSURE
RIDGE AXIS PREVIOUSLY POSITIONED OVER CALIFORNIA IS SHIFTING
DOWNSTREAM INTO THE GREAT BASIN AND INTERMOUNTAIN WEST THIS
AFTERNOON. UPSTREAM... A SIMILARLY SIZED UPPER TROUGH IS
POSITIONED JUST SOUTH OF THE GULF OF ALASKA AND OFF OF THE BRITISH
COLUMBIA COAST. BETWEEN THESE TWO LARGE SYNOPTIC SCALE FEATURES IS
A WEAK COLD FRONT SITUATED BETWEEN THIS AIR MASS BOUNDARY. THIS
WEAK COLD FRONT IS CURRENTLY POSITIONED FROM MT SHASTA... DOWN
THROUGH THE NORTHERN SACRAMENTO VALLEY... AND THEN ACROSS THE SAN
FRANCISCO BAY AREA. SHORT TERM MODELS TRIED TO SQUEEZE SOME RAIN
OUT OF THIS COLD FRONTAL PASSAGE HOWEVER HAVE NOT SEEN ANY
SIGNIFICANT RETURNS THUS FAR ON RADAR AND ONLY TWO GAGES (LAKE
SONOMA AND PT REYES) HAVE REPORTED A HUNDREDTH OF AN INCH SO FAR.
THIS WEAK FEATURE IS PRIMARILY IMPACTING THE AREA BY BRINGING IN
SOME ADDITIONAL MID TO HIGH LEVEL CLOUDS.
BY TOMORROW... THE SYNOPTIC SCALE LOWS PRIMARY COOLER...WETTER
COLD FRONTAL BOUNDARY WILL ARRIVE FIRST IN THE NORTH BAY AND THEN
ATTEMPT TO PUSH THROUGH THE REGION. THIS FRONTAL BOUNDARY WILL TAP
INTO A .8-1.0" MOISTURE PLUME AND BRING STEADY LIGHT TO MODERATE
RAINFALL TO THE NORTH BAY TOMORROW. THE FRONTAL BOUNDARY WILL PUSH
SOUTHEASTWARD ACROSS CALIFORNIA AND DIMINISH IN INTENSITY WHEN THE
FRONT STALLS LATE SUNDAY AFTERNOON WHILE OVER THE BAY AREA AND
BEFORE MOVING ACROSS THE MONTEREY BAY REGION. THUS... RAINFALL
ACCUMULATIONS WILL BE HEAVIEST IN THE NORTH BAY AND SHARPLY DROP
THE FURTHER SOUTH YOU ARE. WEAK ISOLATED TO SCATTERED LINGERING
POST- FRONTAL SHOWERS ARE EXPECTED FOR SUNDAY AFTERNOON AND
EVENING BEFORE DECAYING SUNDAY NIGHT.
THE UPPER LOW SAGS SOUTHWARD AND BRINGS ANOTHER SHOT OF RAIN...
ONCE AGAIN PRIMARILY TO THE NORTH BAY... BY MIDDAY MONDAY AS A
PAIR OF VORT MAXS ROUND THE BASE OF THE TROUGH. TEMPERATURES WILL
COOL OFF SEVERAL DAYS MONDAY AND WINDS WILL OCCASIONALLY BECOME
BREEZY. ADDITIONAL RAIN SHOWERS WILL CONTINUE INTO MONDAY NIGHT
AND EARLY TUESDAY AS THE COLD AIR ADVECTS IN ALOFT. RAINFALL
ACCUMULATIONS FOR THE NORTH BAY NOW THROUGH TUESDAY WILL RANGE
FROM .75 TO 1.25" AND LOCALLY HIGHER OVER RIDGES. THE SF BAY AREA
WILL SEE .15 TO .25" IN MOST AREAS... AND THE MONTEREY BAY AREA
WILL ONLY SEE A FEW HUNDREDTHS FOR MOST LOCATIONS AS THE FRONTS
STALL TO THE NORTH AND UPPER LOW SLIDES MORE EAST THAN SOUTH.
TUESDAY IS EXPECTED TO BE THE COOLEST DAY OF THE UPCOMING WEEK
WITH TEMPERATURES 5 TO 10 DEGREES BELOW NORMAL FORECAST.
BY MIDWEEK THE REGION IS IN A TRANSITIONARY PERIOD BETWEEN THE
AFOREMENTIONED UPPER TROUGH AND UPSTREAM BUILDING RIDGE. THIS WILL
RESULT IN DRY WEATHER. TEMPERATURES BEING TO REBOUND TOWARDS THE
END OF THE WORK WEEK AS HIGH PRESSURE STRENGTHENS INTO THE EASTERN
PACIFIC.
&&
.AVIATION...AS OF 4:45 PM PDT SATURDAY...THE CURRENT SATELLITE
WATER VAPOUR IMAGE IS SHOWING A COLD FRONT POSITIONED
APPROXIMATELY 350 MILES OFFSHORE. THE NAM40 FORECAST MODEL SHOWS
THIS FRONT ARRIVING TO THE COAST BETWEEN 1800Z AND 2100Z SUNDAY.
THIS FRONT IS RATHER WEAK FRONT WILL BRING LIGHT RAIN TO THE AREA
TOMORROW MORNING INTO THE AFTERNOON HOURS. THE PRIMARY THREAT OF
RAIN WILL BE FROM SAN JOSE NORTHWARD. MVFR CIGS WILL ACCOMPANY
THIS RAIN.
VICINITY OF KSFO...VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH
AT LEAST 0900Z AT WHICH POINT CIGS BKN015-025 ARE EXPECTED. MVFR
CIGS BKN025 ARE EXPECTED SUNDAY MORNING WITH WET RUNWAYS.
CONFIDENCE IS MODERATE.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR CONDITIONS ARE EXPECTED TO
PREVAIL THROUGH AT LEAST 0230Z AT WHICH POINT CIGS BKN015-025 ARE
EXPECTED TO PREVAIL. SHOWERS ARE ANTICIPATED TO BEGIN AROUND 1900Z
ON SUNDAY.
CONFIDENCE IS MODERATE.
&&
.MARINE...AS OF 05:46 PM PDT SATURDAY...WINDS WILL INCREASE OUT OF
THE SOUTH OVERNIGHT AS A COLD FRONT PUSHES TOWARDS THE COAST. THIS
FRONT IS WEAK BUT WILL RESULT IN THE POSSIBILITY OF RAIN ON
SUNDAY. RAIN WILL PERSIST INTO TUESDAY AS THE COLD FRONTS PARENT
STORM SYSTEM PASSES OVER THE WATERS. WESTERLY SWELL IS EXPECTED TO
BUILD SUNDAY NIGHT WITH LARGE BREAKING WAVES ALONG THE COAST
SUNDAY NIGHT THROUGH MONDAY.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PT ARENA TO PT REYES 0-10 NM FROM 5 AM
SCA...PT ARENA TO PIGEON PT 10-60 NM FROM 5 AM
&&
PUBLIC FORECAST: DRP
AVIATION: LARRY
MARINE: LARRY
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREAThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 3:29 AM PDT | Small Craft Advisory for Rough Bar | MTR | 71 hr | |
| Mar 20, 3:29 AM PDT | Small Craft Advisory | MTR | 9 days | |
| Mar 20, 5:56 AM PDT | Beach Hazards Statement | MTR | Monterey | 17 hr |
Nearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.